MAUDE Adverse Event Report: STRYKER SPINE-FRANCE TECHTONIX INITIAL SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.

STRYKER SPINE-FRANCE TECHTONIX INITIAL SCREWDRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Model Number 48209030
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; connector driver broke at distal end of shaft when engaged into the axial rod to rod connector.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment.Results: the screwdriver was inspected and it was found that the tip was fractured.No relevant manufacturing issues were identified as all units met stryker specifications.The device was manufactured in 2005, making it over 11 years old at the time of the event.Conclusion: the most likely root cause is wear due to the device's extended use.
 
Event or Problem Description

Brand Name
TECHTONIX INITIAL SCREWDRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key6443537
Report Number0009617544-2017-00117
Device Sequence Number19051076
Product Code LXH
UDI-Device Identifier07613327264852
UDI-Public(01)07613327264852
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48209030
Device Catalogue Number48209030
Device Lot Number051221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by Manufacturer03/02/2017
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date07/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age15 YR